Alert archive / Michigan / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 14, 2006, 2:36 AM EDT for Muskegon County, Michigan. It was in force for 54 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 14, 2006, 2:36 AM EDT (06:36 UTC)
- Expired
- Apr 14, 2006, 3:30 AM EDT
- In force
- 54 min
- Issued by
- NWS Grand Rapids, MI
- Area
- Counties, with a storm outline in the text
County Muskegon County, MI
The radar
The Grand Rapids radar (KGRR), 65 km from the middle of the area, began a volume at 06:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 14, 12:00 AM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 6.6 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1721 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 114 m²/s²
- 0-3 km storm-relative helicity
- 543 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 13, 10:10 PM EDT, 4 hours 26 minutes earlier.
Area forecast discussion, Apr 13, 10:10 PM EDT, 4 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GRAND RAPIDS MI 1010 PM EDT THU APR 13 2006 .UPDATE... IT SHOULD BE AN INTERESTING NIGHT. REGIONAL RADARS CONTINUE TO SHOW AN MCS DEVELOPING OVER NORTHWEST ILLINOIS. THIS IS IN AN AREA WITH STRONG DYNAMICS. PROFILERS AROUND THE UPPER MIDWEST ALREADY SHOW A 35 KT LLJ...PROGD TO GET STRONGER OVERNIGHT AS IT AIMS AT FAR SOUTHWEST LOWER MICHIGAN. UPPER JET ALSO MAKES AN APPEARANCE OVERHEAD TOO AND USHERS THROUGH A SHORT WAVE BY 12Z. A WARM FRONT IS SLOWLY MOVING NORTH ACROSS NORTHERN ILLINOIS AND INDIANA AHEAD OF THE SFC LOW IN MINNESOTA AND NORTHERN IOWA. THE RESULTING THICKNESS DIFFLUENCE SUGGESTS THAT THE MCS WILL CLIP THE SOUTHWEST CWA OVERNIGHT. DYNAMICS ACTUALLY INCREASE OVERNIGHT WITH 0-6KM SHEAR ABV 65KTS. THIS SUGGESTS SUPERCELLS ARE POSSIBLE. WE/RE ALREADY SEEING THAT ON RADAR OVER WISCONSIN AND ILLINOIS. SB CAPE ALSO INCREASES TO NEAR 1K J/KG BY 12Z TOO AND ELEVATED LI/S FALL TO -5C. WITH DYNAMICS INCREASING OVERNIGHT WE/RE GOING TO INCREASE THUNDER CHANCES OVER THE SOUTHWEST CWA...MAINTAING CAT POPS WITH SHOWERS. THE SEVERE THREAT IS CERTAINLY THERE AND WE/LL KEEP A CLOSE WATCH ON IT OVERNIGHT. .GRR WATCHES/WARNINGS/ADVISORIES...NONE. && 93
Hazardous weather outlook, Apr 13, 6:00 PM EDT, 8 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND RAPIDS MI 600 PM EDT THU APR 13 2006 LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-141010- ALLEGAN-BARRY-CALHOUN-CLARE-CLINTON-EATON-GRATIOT-INGHAM-IONIA- ISABELLA-JACKSON-KALAMAZOO-KENT-LAKE-MASON-MECOSTA-MONTCALM-MUSKEGON- NEWAYGO-OCEANA-OSCEOLA-OTTAWA-VAN BUREN- GRAND HAVEN TO WHITEHALL MI-HOLLAND TO GRAND HAVEN MI- PENTWATER TO MANISTEE MI-SOUTH HAVEN TO HOLLAND MI- ST JOSEPH TO SOUTH HAVEN MI-WHITEHALL TO PENTWATER MI- 600 PM EDT THU APR 13 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT WITH THE PRIMARY THREAT BEING HAIL GREATER THAN THREE QUARTERS OF AN INCH IN DIAMETER. THE STORMS ARE EXPECTED TO BEGIN AFTER 11 PM. STORM MOVEMENT WILL BE FROM WEST TO EAST AT ABOUT 40 MPH. IN ADDITION...SOME HEAVY DOWNPOURS COULD CAUSE URBAN AND SMALL STREAM FLOODING. THE STORMS SHOULD BE ENDING BY 6 AM ON FRIDAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS ARE POSSIBLE ON SATURDAY NIGHT INTO SUNDAY AS LOW PRESSURE MOVES THROUGH. THERE IS A SLIGHT RISK THAT A FEW OF THESE THUNDERSTORMS COULD BE SEVERE LATE SATURDAY NIGHT THROUGH SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TONIGHT AND POSSIBLY LATE SATURDAY NIGHT AND SUNDAY. LAURENS
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 14, 2:20 AM EDT | Special Marine Warning | GRR | 55 min | |
| Apr 14, 3:37 AM EDT | Severe Thunderstorm Warning | GRR | Ottawa | 29 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.